Ankle pain and chest discomfort w/ fatigue

Page 1 of 1 [ 4 posts ] 

beneficii
Veteran
Veteran

User avatar

Joined: 10 May 2005
Age: 35
Gender: Female
Posts: 7,333

21 Jan 2014, 5:59 pm

I've been having chest discomfort for a while, with heartburn. I started on Prilosec in late December which has maybe helped some, but I still often feel fatigued, spacey, and chest discomfort. Since mid- or late December, can't remember which, I've had on and off ankle pain (joint pain). When I recently looked out, I see my outside ankles have red skin around it. I've had fatigue over the past month or so. Last night, I kinda ignored my ankle pain and was up moving around a lot, but now I'm paying for it. All this was preceded by acute bronchitis in early to mid-December that had gotten so bad at one point, I threw up after a coughing fit and I would wake up in the middle of the night repeatedly, coughing.

This could be due to the Prilosec. My allergist prescribed it for acid reflux, but I forgot to tell him about the ankle pain when I saw him yesterday. Since, ankle swelling can be a side effect of Prilosec, it could be the cause. As well, the Prilosec might just not have been very effective in treating the acid reflux, leading to a combination of all those symptoms. I've stopped the Prilosec to see if doing so will make the ankle pain go away.

There's also a somewhat more ominous possibility. I've been diagnosed with a bicuspid aortic valve (a form of congenital heart disease), with mild aortic insufficiency (where some of the blood that moved through the aortic valve falls back into the heart chamber because the aortic valve did not close all the way when the heart reverses its contraction), asymptomatic. At that stage, it would not require treatment, but if the performance of the aortic valve worsens, the aortic insufficiency could worsen, too, leading to the development of congestive heart failure, which includes the symptoms I put in the subject. I see my cardiologist again in 2 weeks, but if getting off the Prilosec doesn't help with the ankle pain (and I think it's swelling too because it gets worse when I'm not lying down), then I may want to go back sooner. (Perhaps the bronchitis may have caused my heart condition to decompensate?)

I haven't felt very good over the past few weeks. :(


_________________
"You have a responsibility to consider all sides of a problem and a responsibility to make a judgment and a responsibility to care for all involved." --Ian Danskin


beneficii
Veteran
Veteran

User avatar

Joined: 10 May 2005
Age: 35
Gender: Female
Posts: 7,333

21 Jan 2014, 6:41 pm

Looking here, it appears I've had those aches since December 17th at the latest:

http://www.wrongplanet.net/postp5804727.html#5804727

I know that by "body aches" I was referring to pain in and around my ankles then. I don't think I went on the Prilosec until December 28th. None of the other medicines I've taken would normally cause this.

I guess I need to call my cardiologist tomorrow.


_________________
"You have a responsibility to consider all sides of a problem and a responsibility to make a judgment and a responsibility to care for all involved." --Ian Danskin


FallingDownMan
Velociraptor
Velociraptor

User avatar

Joined: 27 May 2013
Age: 53
Gender: Male
Posts: 425

21 Jan 2014, 7:57 pm

That sounds like something serious. I would have to agree with your second post and go see a doc.



beneficii
Veteran
Veteran

User avatar

Joined: 10 May 2005
Age: 35
Gender: Female
Posts: 7,333

22 Jan 2014, 5:30 pm

I called and left a message with my cardiologist's nurse and they called back, saying it doesn't sound cardiological in nature, which is a relief. I'm wondering, then, if I'm not just having water retention due to dehydration--I have tried to pick up my water intake recently--perhaps with recurrent flus. The nurse said that the flu's been going around and to see my primary care physician first.

At this point, I'm just going to take it easy and make it to work. I see my cardiologist in a couple weeks for my routine follow-up appointment.


_________________
"You have a responsibility to consider all sides of a problem and a responsibility to make a judgment and a responsibility to care for all involved." --Ian Danskin